Pfizer Australia Pty Ltd — Heparin 5000 IU/5mL injection 50 pack ampoules

Heparin packaging with incorrect contents

Identifying features

Other
Batch A473 only

What are the defects?

Potential for incorrect product in package.

The recall for product correction was initiated after one NSW consumer being treated with Heparin 5000 IU/5 mL injection 50 pack ampoules, found the pack contained ampoules of a different Pfizer product, Lignocaine 50 mg/5 mL (Batch A313, expiry date Nov 2017). The consumer obtained the pack at a community pharmacy in NSW. Consumers and health professionals who identify a defective pack should follow the advice below.

What are the hazards?

Heparin is used as a "blood-thinner" in people susceptible to blood-clotting and Lignocaine is an anaesthetic.

If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.

What should consumers do?

If you or someone you provide care for uses Heparin 5000 IU/5 mL injection 50 pack (Batch A473, expiry date Feb 2019), please carry out a visual inspection of the contents. In the event any anomalies are found, return the product to your pharmacy for refund or replacement.

Product that has not been found to show any anomalies may be used as normal.

Please note that all ampoules supplied in a pack should be identical in all respects and any product details should match those on the external packaging. If you notice any discrepancies with your medicine, return the product to your pharmacist.

If you have any other questions or concerns about this issue, talk to your health professional.

Supplier
Pfizer Australia Pty Ltd
Where the product was sold
Nationally

Responsible regulator

Therapeutic Goods Administration is the responsible regulator for this recall.

Product category